Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hamiltonian systems in a neighborhood of a saddle point

Author: Viorel Barbu
Journal: Trans. Amer. Math. Soc. 245 (1978), 291-307
MSC: Primary 49A40; Secondary 34G99, 47H15
MathSciNet review: 511411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The behavior of Hamiltonian differential systems associated with a concave convex function H in a Hilbert space is studied by variational methods. It is shown that under quite general conditions on the function H the system behaves in a neighborhood of a minimax saddle point of H much like as in the classical theory of ordinary differential systems. The results extend previous work of R. T. Rockafellar.

References [Enhancements On Off] (What's this?)

  • [1] V. Barbu, Convex control problem of Bolza in Hilbert space, SIAM J. Control 13 (1975), 754-771. MR 0372714 (51:8921)
  • [2] -, Nonlinear semigroups and evolution equations in Banach spaces, Noordhoff,Groningen, Publishing House of Romanian Academy, 1976.
  • [3] -, Constrained control problems with convex cost in Hilbert spaces, J. Math. Anal. Appl. 57 (1976), 502-528. MR 0487680 (58:7295)
  • [4] H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, Math. Studies, no. 5, North-Holland, Amsterdam, 1973.
  • [5] J. Moreau, Fonctionnelles convexes, Séminaire sur les équations aux dérivées partielles, College de France, 1966-1967.
  • [6] R. T. Rockafellar, Generalized Hamiltonian equations for convex problems of Lagrange, Pacifie J. Math. 33 (1970), 441-172. MR 0276853 (43:2593)
  • [7] -, Saddle-points and convex analysis, Differential Games and Related Topics, North-Holland, Amsterdam, 1971, pp. 109-128. MR 0285947 (44:3164)
  • [8] -, Monotone operators associated with saddle functions and minimax problems, Proc. Sympos. Pure Math., vol. 18, part 1, Amer. Math. Soc., Providence, R.I., 1970, pp. 241-251. MR 0285942 (44:3159)
  • [9] -, Saddle points of Hamiltonian systems in convex problems of Lagrange, J. Optimization Theory Appl. 12 (1973), 367-390. MR 0358516 (50:10977)
  • [10] -, Saddle points of Hamiltonian systems in convex Lagrange problems having a nonzero discount rate, J. Economic Theory 12 (1976), 71-113. MR 0475762 (57:15347)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49A40, 34G99, 47H15

Retrieve articles in all journals with MSC: 49A40, 34G99, 47H15

Additional Information

Keywords: Hamiltonian systems, concave-convex function, saddle point, subdifferential, Lagrange problem, Euler-Lagrange equations
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society